Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 5, 2006, 6:29 PM MDT for Hudspeth County, Texas. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2006, 6:29 PM MDT (00:29 UTC)
- Expired
- Jul 5, 2006, 8:00 PM MDT
- In force
- 91 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 110 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2428 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 060031 FFWEPZ TXC229-060200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 629 PM MDT WED JUL 5 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWEST HUDSPETH COUNTY IN TEXAS * UNTIL 800 PM MDT * AT 617 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FT HANCOCK...MCNARY...STATE HIGHWAY 20...AND INTERSTATE 10. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS ...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF THE RIO GRANCE AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE ACROSS ROADS COVERED BY WATER. LAT...LON 3123 10582 3113 10564 3149 10566 3135 10589 $$ BIRD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:31 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 5, 3:31 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 331 PM MDT WED JUL 5 2006 .SYNOPSIS... ABUNDANT MOISTURE IS IN PLACE ACROSS THE REGION AND WE WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS FOR THE NEXT SEVERAL DAYS. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL AND EXCESSIVE RUNOFF. THE ATMOSPHERE WILL SLOWLY DRY OUT AS WE MOVE THROUGH THE WEEKEND...BUT A SLIGHT CHANCE FOR RAIN WILL CONTINUE THROUGH THE FIRST PART OF NEXT WEEK. TEMPERATURES WILL RUN A FEW DEGREES BELOW NORMAL THROUGH THE WEEKEND. && .DISCUSSION... THE MOISTURE HAS ARRIVED...AS A MATTER OF FACT TOO MUCH MOISTURE HAS ARRIVED. THE PW FROM THE MORNING SOUNDING WAS 1.57 INCHES WHICH IS NEARLY 170 PERCENT OF NORMAL. AS IS USUAL THERE IS NOT A CLEAR TRIGGER TO HELP FIRE THE CONVECTION LIKE A VORT MAX OR COLD FRONT...SO TO GET SOME THUNDERSTORMS WE WILL HAVE TO HEAT UP WITH THE SUN. SKIES ARE CLEARING ACROSS THE AREA ESPECIALLY WEST OF THE RIO GRANDE. THIS WILL HELP GET US ABOVE OUR CONVECTIVE TEMPERATURE. EAST OF THE RIO GRANDE...ESPECIALLY IN THE SAC WE ARE WATCHING AN AREA OF THUNDERSTORMS BUILDING INTO THE MOUNTAINS FROM THE EAST PLAINS. WITH SO MUCH MOISTURE IN THE AIR THE THUNDERSTORMS THAT DUE FORM WILL BE VERY EFFICIENT AT PRODUCING RAINFALL. HEAVY RAIN AND FLASH FLOODING ARE POSSIBLE THIS EVENING...BUT SINCE THERE IS NO FOCUS TO GEOGRAPHICLY NARROW THE THREAT WE HAVE OPTED NOT TO ISSUE A WATCH AT THIS TIME. THE DEEP MOISTURE WILL CONTINUE THROUGH AT LEAST FRIDAY AS THE UPPER HIGH WILL REMAIN TO OUR EAST AND WILL CONTINUE TO PUMP MOISTURE IN FROM THE GULF...SO THE POTENTIAL REMAINS FOR HEAVY RAINFALL THROUGH THE END OF THE WEEK. FOR THE WEEKEND WE WILL SEE THE MOISTURE TRAIN LET UP A LITTLE SO OUR PWS WILL SLIP BACK TOWARD AN INCH WHICH IS CLOSER TO SEASONAL NORMALS. SO WE WILL SEE OUR SCATTERED THUNDERSTORMS SCALE BACK TO MORE OF AN ISOLATED LEVEL. BUT IT DOES LOOK LIKE WE WILL CONTINUE TO SEE AT LEAST A SLIGHT CHANCE FOR RAIN THROUGH THE MIDDLE PART OF NEXT WEEK. WITH SO MUCH MOISTURE WE WILL SEE OUR AFTERNOON HIGHS RUN A FEW DEGREES BELOW NORMAL. AS WE DRY A LITTLE FOR THE FIRST PART OF NEXT WEEK WE WILL SEE OUR HIGHS CREEP CLOSER TOWARD NORMAL. && .AVIATION...06/00Z-07/00Z ISOLD TO SCT -TSRA DVLPG LTR THIS AFTN AND EVNG...MAINLY ALG AND E OF TWB RTE 195 FM TCS TO ELP AND ALONG RTE 196. BRIEF MVFR CONDTS EXPECTED WITH SOME STORMS IN HEAVY RAIN. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 92 69 91 70 / 40 40 40 30 40 SIERRA BLANCA TX 65 88 63 87 64 / 40 40 40 30 40 LAS CRUCES 67 90 66 90 67 / 40 40 40 30 40 ALAMOGORDO 69 90 64 90 66 / 50 40 40 30 40 CLOUDCROFT 46 64 45 66 47 / 60 50 50 40 50 TRUTH OR CONSEQUENCES 66 89 65 89 67 / 50 40 40 30 40 SILVER CITY 59 80 59 81 60 / 50 40 40 30 40 DEMING 66 90 65 90 67 / 40 40 40 30 40 LORDSBURG 67 90 65 91 67 / 40 40 40 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... 15
Hazardous weather outlook, Jul 5, 10:35 AM MDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1035 AM MDT WED JUL 5 2006 NMZ022>025-030>032-TXZ055-056-061645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1035 AM MDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF FLASH FLOODING TODAY AS ABUNDANT MOISTURE CONTINUES TO FLOW INTO THE REGION. THERE IS NOT A REAL FOCUS TO PINPOINT ANY SPECIFIC LOCATION FOR HEAVY RAINFALL. MOST RAINFALL TOTALS WILL RANGE FROM 0.25 TO 0.50...BUT ISOLATED TOTALS COULD BE OVER TWO INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE THROUGH THE END OF THE WEEK INTO THE COMING WEEKEND. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jul 5, 3:30 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 330 PM MDT WED JUL 5 2006 NMZ022>025-030>032-TXZ055-056-060330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG... DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 330 PM MDT WED JUL 5 2006 ...LOCALLY HEAVY RAINS POSSIBLE THIS EVENING THROUGH FRIDAY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECASTED ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS EVENING THROUGH FRIDAY WITH STRONGEST ACTIVITY OCCURRING IN THE AFTERNOON AND EVENING HOURS. HEAVY RAINS WILL FALL OVER A FEW LOCATIONS WITH OVER TWO INCHES OF RAIN POSSIBLE OVER ISOLATED AREAS. LOCALIZED FLOODING MAY OCCUR AROUND AREAS OF HEAVY RAIN WITH SOME STREETS BECOMING COVERED WITH SEVERAL FEET OF WATER AND A FEW ARROYOS AND SMALL STREAMS OVERFLOWING. PERSONS MUST REMEMBER NEVER TO DRIVE OR WALK ACROSS WATER COVERED ROADS BUT INSTEAD TURN AROUND AND SEEK ALTERNATE ROUTES OF TRAVEL. WHEN NEAR RISING WATERS SEEK HIGHER GROUND IMMEDIATELY. TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER WEATHER UPDATES. BRICE
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:11 PM MDT | Flash Flood Warning | EPZ | El Paso | 94 min |
| Jul 6, 3:15 PM MDT | Flash Flood Warning | EPZ | El Paso | 3 hr |
| Jul 6, 5:02 PM MDT | Flash Flood Warning | EPZ | El Paso | 118 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.